Multiple overdoses linked to 'high quality' heroin batch
Mon, 12 Aug 2013 14:40:47 GMT —
Traverse City Police believe a batch of "very high quality" heroin is responsible for multiple overdoses in the past couple of days.
"Unfortunately what happened is those individuals that use heroin in our community mixed up the same mixture they normally do and were overdosing at a very high rate," said Captain Brian Heffner from the Traverse City Police Department.
On Saturday, officers responded to the outside bathroom of Marathon Station on Garfield Avenue where a woman had locked herself in while injecting heroin. She became unconscious.
Emergency personnel found the woman with the syringe still in her arm. They were able to remove the syringe and were able to resuscitate her and take her to Munson Medical Center for treatment.
On Sunday, officers responded to a domestic assault at a home in the 1000 block of Barlow Street. An investigation revealed that a 29-year-old man, who had used heroin, had assaulted his girlfriend, who had also been using the drug.
The man was arrested for domestic assault.
On Sunday, a 20-year-old woman was driven to the Traverse City Police Department on Woodmere Avenue by a friend who ran in and told officers that her friend had died from a heroin overdose.
Officers ran to the vehicle and found the woman with a syringe still in her arm. Two officer removed the syringe and began CPR. She was not breathing and had no pulse.
The victim began breathing shortly before emergency personnel arrived. She was taken to Munson Medical Center for treatment.
"They're injecting the same amount they normally do but unfortunately it's sometimes double or triple the dose based on the percentage of heroin in the mixture they're injecting," said Captain Heffner.
Police believe a very high quality heroin made its way to Traverse City late last week. Police, as well as the Traverse City Narcotics Team, continues to investigate the cases. More arrests are expected.